BAD REACTION TO lUCENTIS?

Hello everyoneI am new to this site. Two days ago I had my second injection of Lucentis. When I had been at home for a couple of hours all my joints began to be severely painful. After a night's rest I have woken up today to find that some of the pain in wrists shoulders and back has diminished but the pain in my knees is awful, to the point where I am just hobbling about the house and am finding it difficult to get in and out of a chair I am so worried and quite frightened about this as I seem to have put on 20 years overnight and normally despite being 86 I am active (Walking, gardening, line dancing etc). Has anyone else experienced this reaction and if so how long did it last? I am blaming the Lucentis because it was so coincidental that this pain came on only a few hours after the injection.

115 characters remaining yEST

12 Replies

oldestnewest
  • I don't know the answer but would think you should ask both the clinic where the injection was done and also your GP as you may need help for your knee pain. I wonder if you were in an unusual position while having the injection?

  • just googled and one side effect can be joint pain but I would still get it checked if it's severe

  • Dear bedith6,

    I am extremely sorry to read about your concerns. It is important that you ring your ophthalmologist's secretary and relay your concerns. That way you will be able to establish if it is likely to be an unfortunate correlation as opposed to the Lucentis being a causal factor.

    Just to make you aware, we are currently offering free 6 month membership. This is a good way to keep up with current developments. Please ring us if you would like to benefit from this, or join via the following link:

    macularsociety.org/6months

    Please do not hesitate to contact us if we can be of any further help. The Macular Society helpline is open 9am – 5pm Monday to Friday on 0300 3030 111.

    Alternately, you can contact us via:

    help@macularsociety.org

    Kind regards,

  • Thank you for your reply. I have tried to discover the phone number of my consultant's secretary but have been unsucessful. How should I go about finding the number? Kiind Regards Bedith6

  • Dear bedith6,

    If you contact us on the Macular Society helpline, then we may be able to locate the number for you.

    The Macular Society helpline is open 9am – 5pm Monday to Friday on 0300 3030 111.

    Alternately, you can contact us via:

    help@macularsociety.org

    Kind regards

  • Hello. I am so sorry to hear of the awful pain you think may have been caused by Lucentis. I'd certainly speak out about this to your ophthalmologist (via his secretary) and to your G.P. for relief if the pain continues. There are alternatives to Lucentis; I had quite a few injections but am now being given Eyelea. I'm wondering if they're using iodine in the procedure and whether you might be allergic to it. I hope you find the cause and can continue with an easy course of treatment.

  • Thank you for your reply. Yes Iodine was used so perhaps that was the culprit. The pain has diminished a lot now thank goodness and I'm seeing my G.P. soon Kind Regards Bedith6

  • Dear bedith6,

    I am copying a link to our pain in the eye following injections factsheet, which mentions iodine, as a possible discussion point with your GP:

    macularsociety.org/sites/de...

    Kind regards,

    Macular Society Helpline

    0300 3030 111

  • Hi Bedith6 - I have had 18 lucentis injections over several years - recently every 6 wks , preceded by an ocular coherence scan for Mactel 2 . It seemed like this was going to go on indefinitely , although my retinal specialist assured me there was an end in sight . At my visit last week I got the good news that my retinal condition had stabilized and I didn't need an injection that day . He will continue to follow me in case things change . Obviously , I didn't enoy having eye injections , but I was grateful that the technology exsted to potentially preserve what eyesight I had . In the beginning , I'd just go home & lie down afterward, feeling queasy & achy . There may have been a psychological impact on me . After a few inections , I found I could do more afterward . I guess I was getting used to the idea of having them . Perhaps you will have a similar experience .

  • Bedith6 I would really like to thank you for posting. Since I've been getting injections of Avastin I've been having severe pain in my hips and legs. I'm only (haha I love saying "only") 55 years old and I work out with weights, do yoga, etc (and I always have). My primary care doctor sent me for blood work suspecting rheumatoid arthritis which I have had in the past in my hands, but the tests were negative. Since reading your post I've read many reports of muscle/joint/bone pain related to Avastin, mostly on cancer forums but not soley. I'm probably going to lay off of the injections for a while and see if the pain situation improves. Thanks again.

  • Hello Alison-g After I had had a day of such severe pain I went to see my G.P. but he is rather mysified by my reactions to Lucentin as he says he has never heard of such a bad reaction before. He then told me that the only way I am going to know is to have the third injection and see if it happens again, in which case I will have to inform my opthalmologist to see if the injection can be changed. My next injection is on the 31st of May so I'll let you know how it went. Regards

  • Body aches and pain and muscle aches etc are all listed as side effects: mayoclinic.org/drugs-supple...

    Good luck and let us know how you're doing!

You may also like...